MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has not been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with one related nc (17-129), the affected product was identified and quarantined.A search of the complaint file did not find any other report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported a leak with the involved product.The following information was provided by the user facility: the valve was leaking; blood loss was reported to be less than 250cc; patient was reported to be stable; and the procedure outcome was fine and successful.Additional information was received on october 4, 2017.A catheter was used with reported product.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information and the completed investigation.It was initially reported that the device was available for evaluation, however to date the actual device has not been received.Therefore, section have been updated to reflect no device return.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.With no device return the exact cause of the reported event cannot be definitively determined based on the available information.
 
Additional Manufacturer Narrative
This report is being submitted to provide the device return date and the completed investigation.It was reported in follow up no.1 the device was not available, therefore the investigation was based off no device return.However, the device has been returned.One 6fr ik sheath was received for product evaluation.After decontamination, the sheath was subjected to a visual inspection.There were remnants of dried blood like substance at the hub of the sheath.No other anomalies were noted with the sheath.Functional testing was performed to identify where a leak would occur on this device.The distal end of the sheath was inserted into a 12 fr balloon.The distal end of the balloon was connected to a controlled air supply system.The 3-way stopcock (3wsc) was then closed and the air pressure was increased to 4.3 psi.The sheath with the hub, side tubing, and 3wsc were all submerged under tap water for approximately 30 seconds and observed for air bubbles, which would indicate a leak.No air bubbles were observed forming around the hub, sheath, valve or 3wsc.A 6fr dilator for investigational purposes was then inserted into the sheath.This assembly was then again submerged in water.No bubbles were detected after 30 seconds.The dilator was then removed and the assembly was submerged for a third and final time.No bubbles were observed.After functional testing, the crosscut valve was then dissected from the hub of the sheath to see if any damage had been sustained to the valve which may have caused the damage to the tip.There were no anomalies noted on the topside of the valve or the slit on the topside of the valve.Upon inspection of the bottom side of the valve, there was a discoloration observed at the center of the valve.When the slit was examined, there was a small off center tear in the valve that merged with the slit.This tear did not cross the slit on the topside of the valve.The discoloration of the valve and small tear observed on the slit did not affect the function of the sheath.The device as it was returned was able to meet functional specifications.There is no evidence that this event was related to a device defect or malfunction.The complaint was not confirmed as the sheath passed the functional leak testing.No conclusion can be drawn as to the cause of the leakage the user experienced since the allegation could not be replicated.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6980933
Report Number1118880-2017-00084
Device Sequence Number2036529
Product Code DYB
UDI-Device Identifier00389701007250
UDI-Public00389701007250
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberN/A
Device Catalogue NumberRSS601
Device Lot NumberVF03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/02/2017
Supplement Date Received by Manufacturer11/22/2017
02/14/2018
Initial Report FDA Received Date10/26/2017
Supplement Report FDA Received Date12/12/2017
02/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1